Electronic Communications in Probability

On the completion of Skorokhod space

Mikhail Lifshits and Vladislav Vysotsky

Full-text: Open access

Abstract

We consider the classical Skorokhod space ${\mathbb {D}}[0,1]$ and the space of continuous functions ${\mathbb {C}}[0,1]$ equipped with the standard Skorokhod distance $\rho $.

It is well known that neither $({\mathbb {D}}[0,1],\rho )$ nor $({\mathbb {C}}[0,1],\rho )$ is complete. We provide an explicit description of the corresponding completions. The elements of these completions can be regarded as usual functions on $[0,1]$ except for a countable number of instants where their values vary “instantly".

Article information

Source
Electron. Commun. Probab., Volume 25 (2020), paper no. 66, 10 pp.

Dates
Received: 26 March 2020
Accepted: 27 August 2020
First available in Project Euclid: 17 September 2020

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1600308260

Digital Object Identifier
doi:10.1214/20-ECP346

Zentralblatt MATH identifier
07252786

Subjects
Primary: 54D35: Extensions of spaces (compactifications, supercompactifications, completions, etc.)
Secondary: 46N30: Applications in probability theory and statistics

Keywords
Skorokhod space Skorokhod distance completion

Rights
Creative Commons Attribution 4.0 International License.

Citation

Lifshits, Mikhail; Vysotsky, Vladislav. On the completion of Skorokhod space. Electron. Commun. Probab. 25 (2020), paper no. 66, 10 pp. doi:10.1214/20-ECP346. https://projecteuclid.org/euclid.ecp/1600308260


Export citation

References

  • [1] Billingsley, P. Convergence of probability measures. John Wiley & Sons, Inc., New York, 1968.
  • [2] Cichon, K., Cichon, M., Satco, B. On regulated functions. Fasciculi Mathematici 60, No. 1, (2018), 37–57.
  • [3] Chistyakov, V. V. Metric modular spaces: theory and applications. Ser.: Springer Briefs in Math., Springer, 2015.
  • [4] Franková, D. Regulated functions. Mathematica Bohemica 116, No. 1, (1991), 20–59.
  • [5] Mogulskii, A. A. Large deviations for the trajectories of multidimensional random walks. Theor. Probab. Appl. 21, No. 2, (1976) 300–315.
  • [6] Mogulskii, A. A. Large deviations for processes with independent increments. Ann. Probab. 21, No. 1, (1993) 202–215.
  • [7] Skorokhod, A. V. Limit theorems for stochastic processes. Theor. Probab. Appl. 1, No. 3, (1956) 261–290.
  • [8] Skorokhod, A. V. Limit theorems for stochastic processes with independent increments. Theor. Probab. Appl. 2, No. 2, (1957), 138–171.
  • [9] Whitt, W. Stochastic-process limits. Springer-Verlag, New York, 2002.